zbMATH — the first resource for mathematics

Dynamics of an SIR epidemic model with limited medical resources revisited. (English) Zbl 1238.37041
Summary: The dynamics of an SIR epidemic model is explored in this paper in order to understand how the limited medical resources and their supply efficiency affect the transmission of infectious diseases. The study reveals that, with varying amount of medical resources and their supply efficiency, the target model admits both backward bifurcation and Hopf bifurcation. Sufficient criteria are established for the existence of backward bifurcation, the existence, the stability and the direction of Hopf bifurcation. The mechanism of backward bifurcation and its implication for the control of the infectious disease are also explored. Numerical simulations are presented to support and complement the theoretical findings.

37N25 Dynamical systems in biology
92D30 Epidemiology
Full Text: DOI
[1] Hethcote, H.W., The mathematics of infectious diseases, SIAM rev., 42, 599-653, (2000) · Zbl 0993.92033
[2] Ma, Z.; Zhou, Y.; Wang, W.; Jin, Z., Mathematical modelling and research of epidemic dynamical systems, (2004), Science Press Beijing, (in Chinese)
[3] Sun, C.; Yang, W., Global results for an SIRS model with vaccination and isolation, Nonlinear anal. RWA, 11, 4223-4237, (2010) · Zbl 1206.34069
[4] Gao, S.; Liu, Y.; Nieto, J.J.; Andrade, H., Seasonality and mixed vaccination strategy in an epidemic model with vertical transmission, Math. comput. simulation, 81, 1855-1868, (2011) · Zbl 1217.92066
[5] Gao, S.; Teng, Z.; Nieto, J.J.; Torres, A., Analysis of an SIR epidemic model with pulse vaccination and distributed time delay, J. biomed. biotechnol., (2007), Article ID 64870, 10 pages
[6] Meng, X.; Chen, L.; Wu, B., A delay SIR epidemic model with pulse vaccination and incubation times, Nonlinear anal. RWA, 11, 88-98, (2010) · Zbl 1184.92044
[7] Jiang, X.; Yu, P.; Yuan, Z.; Zou, X., Dynamics of a HIV-1 therapy model of fighting a virus with another virus, J. biol. dyn., 3, 387-409, (2009) · Zbl 1342.92095
[8] Muroya, Y.; Enatsu, Y.; Nakata, Y., Monotone iterative techniques to SIRS epidemic models with nonlinear incidence rates and distributed delays, Nonlinear anal. RWA, 12, 1897-1910, (2011) · Zbl 1225.93091
[9] Qiu, Z.; Feng, Z., Transmission dynamics of an influenza model with vaccination and an-tiviral treatment, Bull. math. biol., 72, 1-33, (2010) · Zbl 1184.92032
[10] Wang, L.; Chen, L.; Nieto, J.J., The dynamics of an epidemic model for pest control with impulsive effect, Nonlinear anal. RWA, 11, 1374-1386, (2010) · Zbl 1188.93038
[11] Zhang, H.; Chen, L.; Nieto, J.J., A delayed epidemic model with stage-structure and pulses for pest management strategy, Nonlinear anal. RWA, 9, 1714-1726, (2008) · Zbl 1154.34394
[12] Wang, L.; Yang, W., Global dynamics of a two-patch SIS model with infection during transport, Appl. math. comput., 217, 8458-8467, (2011) · Zbl 1215.92058
[13] Feng, Z.; Huang, W.; Castillo-Chavez, C., Global behavior of a multi-group SIS epidemic model with age structure, J. differential equations, 218, 292-324, (2005) · Zbl 1083.35020
[14] Wang, W.; Ruan, S., Bifurcation in an epidemic model with constant removal rate of the infectives, J. math. anal. appl., 291, 775-793, (2004) · Zbl 1054.34071
[15] Wang, W., Backward bifurcation of an epidemic model with treatment, Math. biosci., 201, 58-71, (2006) · Zbl 1093.92054
[16] Liu, Z.X.; Liu, S.; Wang, H., Backward bifurcation of an epidemic model with standard incidence rate and treatment rate, Nonlinear anal. RWA, 348, 433-443, (2008)
[17] Zhang, X.; Liu, X.N., Backward bifurcation and global dynamics of an SIS epidemic model with general incidence rate and treatment, Nonlinear anal. RWA, 10, 565-575, (2009) · Zbl 1167.34338
[18] Zhang, X.; Liu, X.N., Backward bifurcation of an epidemic model with saturated treatment function, J. math. anal. appl., 348, 433-443, (2008) · Zbl 1144.92038
[19] Capasso, V.; Serio, G., A generalization of the kermack – mckendrick deterministic epidemic model, Math. biosci., 42, 43-61, (1978) · Zbl 0398.92026
[20] Van Den Driessche, P.; Watmough, J., Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. biosci., 180, 29-48, (2002) · Zbl 1015.92036
[21] Korobeinikov, A.; Maini, P.K., Nonlinear incidence and stability of infectious disease models, Math. med. biol., 22, 113-128, (2005) · Zbl 1076.92048
[22] Guckenheimer, J.; Holmes, P.J., Nonlinear oscillations, dynamical systems, and bifurcation of vector fields, (1996), Springer-Verlag New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.